My mother has pain in the left side of her stomach and loose stools. She also gets a lot of burps and farts. Whenever she eats spicy food, she has loose stools. Can you please let me know what might be the reason? She is suffering from spondylitis, anxiety, and cholesterol issues. Currently, she is taking the following medications: Tryptomer, Libotryp, Methycobal, Prothiaden, Nervez-B, Stanlip, One-Up Gold, Etilaam Pro 40, and Ultracet.
Based on the symptoms you have described, your mother may be experiencing gastrointestinal issues such as gastritis or gastroenteritis. Gastritis is the inflammation of the stomach lining, which can cause pain in the upper abdomen, bloating, and nausea. Gastroenteritis is inflammation of the gastrointestinal tract, often caused by a viral or bacterial infection, and can cause diarrhea, stomach cramps, and vomiting. Spicy food can irritate the stomach lining and worsen symptoms in people with gastritis or gastroenteritis. The excessive burps and farts may be due to gas build-up in the stomach and intestines caused by indigestion or inflammation. Also, some medications like Ultracet may have side effects that can cause gastrointestinal symptoms. Do take PPI (proton pump inhibitors) along with the other medications, after consulting her doctor. In the meantime, your mother can try to avoid spicy foods, eat smaller and more frequent meals, and stay well-hydrated to help alleviate her symptoms.
Hope this helps.
Kindly revert for further queries.
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.